MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX35038UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a 3.5x38mm resolute onyx rx coronary drug eluting stent to treat a mildly tortuous, severely calcified lesion exhibiting 95% stenosis located in the proximal-mid obtuse marginal (om).The device was inspected with no issues noted.Negative prep was performed without issue.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Excessive force was not used during delivery.It was reported that an attempt was made to deliver the 3.5x38mm resolute onyx stent to the om using a guideliner to facilitate the delivery, however the stent failed to cross the lesion.When pulling back the device the stent dislodged from the delivery system into the vessel.The guideliner was advanced over the stent and removed out of the body along with the guideliner.As this was the last 3.5x38mm resolute onyx stent available, the procedure was successfully completed using a 3.5x34mm resolute onyx stent overlapped with another resolute onyx stent that was later implanted in the proximallcx in order to make up for the length.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned for evaluation.A stopcock was attached to the luer of the delivery system.A kink was evident on the hypotube.Deformation was evident to the dislodged stent.Crimp impressions were visible on the exposed balloon surface.The balloon folds remained intact.Slight deformation was evident to the distal tip.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.No other damage evident to the remainder of the delivery system.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8460401
Report Number9612164-2019-01082
Device Sequence Number16897411
Product Code NIQ
UDI-Device Identifier00643169557130
UDI-Public00643169557130
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2021
Device Catalogue NumberRONYX35038UX
Device Lot Number0009526190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1